Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Always been borderline bleeder, have begun to have blood spots like bruises on arms and legs. Suggest?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
Question
I use sweet n low on a regular basis, have for years. I have always been a borderline bleeder. Lately I have begun to have blood spots(bruiseing) everytime I bang my arms or legs,
Posted Mon, 5 Aug 2013 in Medicines and Side Effects
 
 
Answered by Dr. Akhilesh Dubey 52 minutes later
Hi,
Thanks for sharing your concerns,

Easy bruising is common with age. Although most bruises are harmless and go away without treatment, easy bruising can sometimes be a sign of a more serious problem.

This is because small blood vessels are easily broken by trauma or impact, this can be red or dark purple patch, and it is reabsorbed by your body without leaving any XXXXXXX Usually cause is aging capillaries and thin skin and loss of subcutaneous fat. Sun exposure is also possible cause.

Some drugs can cause like blood thinners (Aspirin and Clopidogrel) if someone is taking fish oils.
I am glad to know that your blood pressure is well controlled with drugs let me know what drug you're taking. If bruise is unusually large painful and associated with nose bleed or bleeding gums needs medical attention may indicate low platelets.
We may need to check complete blood count and coagulation tests like Bleeding time,clotting time and Prothrombin time.

Avoid minor trauma, Long-sleeved shirts and pants can provide an extra layer of protection for your skin.
If the bruise is swollen, apply a cold compress and elevate the affected area.
Hope this information is useful and if you have any further query please ask me I will be happy to help.
Regards.
Dr.Akhilesh Dubey M.D.
Above answer was peer-reviewed by
 
Follow-up: Always been borderline bleeder, have begun to have blood spots like bruises on arms and legs. Suggest? 1 hour later
I take 300 mg Avapro 1xdaily, Also Torsemide 1 x twice a week for fluid retension, I also am being treated for renal insuficency. Blood work checked everu 3 months.
 
 
Answered by Dr. Akhilesh Dubey 25 minutes later
Hi,
Thanks for your follow up,

You are taking Angiotensin receptor blocker Irbesartan for blood pressure and Torsemide which is diuretic (water Pill).

Apart from aging drug can cause low platelet count so kindly arrange to check your blood count, just to be sure we do not miss anything.

Renal insufficiency may predispose to easy bruising and even low platelet count.
Hope this information is useful to you and keep me informed about progress.
I will be available for clarification if any.
Take care.

Regards.
Dr.Akhilesh Dubey M.D.
Above answer was peer-reviewed by
 
Follow-up: Always been borderline bleeder, have begun to have blood spots like bruises on arms and legs. Suggest? 10 minutes later
thank you, you have been very helpful.
 
 
Answered by Dr. Akhilesh Dubey 4 minutes later
Hi,
You are welcome,
I am really happy to help you, Please accept and rate my answer with good review.
Take care.
Regards.
Dr.Akhilesh Dubey M.D.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor